Alert archive / New Jersey / Gale Watches in 2010
Gale Watch 18, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Dec 22, 2010, 3:51 AM EST. It took effect at Dec 22, 2010, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2010, 3:51 AM EST (08:51 UTC)
- In effect from
- Dec 22, 2010, 10:00 PM EST
- Expired
- Dec 22, 2010, 3:10 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
236 WHUS71 KPHI 220851 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EST WED DEC 22 2010 ANZ430-431-452>455-221700- /O.CAN.KPHI.SC.Y.0094.000000T0000Z-101222T1800Z/ /O.NEW.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 AM EST WED DEC 22 2010 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHWEST GUSTING AROUND 20 KNOTS WILL INCREASE TO 25 KNOTS LATE THIS AFTERNOON THEN PROBABLY TO GALE FORCE DURING TONIGHT. GALE FORCE GUSTS SHOULD BE AT THEIR STRONGEST VALUES OF 40 TO POSSIBLY EVEN 45 KNOTS DURING THE DAYLIGHT HOURS HOURS THURSDAY. GALE FORCE GUSTS ARE POSSIBLE INTO LATE THURSDAY NIGHT...ESPECIALLY OVER THE OUTER ATLANTIC COASTAL WATERS. * SEAS... GENERALLY 2 TO 4 FEET TODAY BUT LIKELY INCREASING TO NEAR 5 FEET AT THE ENTRANCE TO DELAWARE BAY LATE TONIGHT AND THURSDAY AND TO AT LEAST 6 FEET ON THE ATLANTIC OUTER COASTAL WATERS. * TIMING...WINDS AND SEAS ARE DIMINISHING THIS MORNING THEN INCREASE LATE THIS AFTERNOON. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS BETWEEN 6 AM AND 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450-451-221700- /O.EXT.KPHI.SC.Y.0094.000000T0000Z-101222T1300Z/ /O.NEW.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 351 AM EST WED DEC 22 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST THIS MORNING. * WINDS...NORTHWEST GUSTING AROUND 25 KNOTS WILL DECREASE TO 20 KNOTS AROUND SUNRISE THEN INCREASE TO 25 KNOTS LATE THIS AFTERNOON. GALE FORCE GUSTS ARE LIKELY TO DEVELOP DURING TONIGHT. STRONGEST GUSTS OF 40 TO POSSIBLY EVEN 45 KNOTS ARE EXPECTED DURING THE DAYLIGHT HOURS HOURS THURSDAY. GALE FORCE GUSTS ARE POSSIBLE INTO LATE THURSDAY NIGHT...ESPECIALLY OVER THE OUTER ATLANTIC COASTAL WATERS. * SEAS... GENERALLY 2 TO 4 FEET TODAY BUT LIKELY INCREASING TO NEAR 6 FEET ON THE ATLANTIC OUTER COASTAL WATERS LATER TONIGHT AND THURSDAY. * TIMING...WINDS AND SEAS WILL BE DIMINISHING THIS MORNING THEN INCREASE LATE THIS AFTERNOON. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS BETWEEN 6 AM AND 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DRAG
3 follow-up statements
996 WHUS71 KPHI 221158 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 658 AM EST WED DEC 22 2010 ANZ452>455-222000- /O.EXB.KPHI.SC.Y.0094.000000T0000Z-101222T1500Z/ /O.CON.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 658 AM EST WED DEC 22 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT. * WINDS...NORTHWEST GUSTING 20 TO 25 KNOTS EARLY THIS MORNING WILL SUBSIDE MIDDAY THEN INCREASE TO AT LEAST 25 KNOTS LATE THIS AFTERNOON. GALE FORCE GUSTS SHOULD DEVELOP LATER TONIGHT. STRONGEST WINDS OF 40 TO POSSIBLY EVEN 45 KNOTS ARE PROJECTED DURING THE DAYLIGHT HOURS HOURS THURSDAY. GALE FORCE GUSTS ARE POSSIBLE INTO LATE THURSDAY NIGHT...ESPECIALLY OVER THE OUTER ATLANTIC COASTAL WATERS. * SEAS... GENERALLY 2 TO 4 FEET TODAY EXCEPT NEAR 5 FEET EARLY ON THE OUTER WATERS. SEAS LIKELY INCREASING TO NEAR 5 FEET AT THE ENTRANCE TO DELAWARE BAY LATE TONIGHT AND THURSDAY AND TO AT LEAST 6 FEET ON THE ATLANTIC OUTER COASTAL WATERS. * TIMING...WINDS AND SEAS ARE DIMINISHING THIS MORNING THEN INCREASE LATE THIS AFTERNOON. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS BETWEEN 6 AM AND 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450-451-222000- /O.EXT.KPHI.SC.Y.0094.000000T0000Z-101222T1500Z/ /O.CON.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 658 AM EST WED DEC 22 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT. * WINDS...NORTHWEST GUSTING NEAR 25 KNOTS WILL DECREASE TO 20 KNOTS AROUND 9 AM THEN INCREASE TO 25 KNOTS LATE THIS AFTERNOON. GALE FORCE GUSTS ARE LIKELY TO DEVELOP DURING TONIGHT. STRONGEST GUSTS OF 40 TO POSSIBLY EVEN 45 KNOTS ARE EXPECTED DURING THE DAYLIGHT HOURS HOURS THURSDAY. GALE FORCE GUSTS ARE POSSIBLE INTO LATE THURSDAY NIGHT...ESPECIALLY OVER THE OUTER ATLANTIC COASTAL WATERS. * SEAS... GENERALLY 2 TO 4 FEET TODAY BUT LIKELY INCREASING TO NEAR 6 FEET ON THE ATLANTIC OUTER COASTAL WATERS LATER TONIGHT AND THURSDAY. * TIMING...WINDS AND SEAS WILL BE DIMINISHING THIS MORNING THEN INCREASE LATE THIS AFTERNOON. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS BETWEEN 6 AM AND 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-222000- /O.CON.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 658 AM EST WED DEC 22 2010 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT. * WINDS...NORTHWEST GUSTING AROUND 20 KNOTS WILL INCREASE TO 25 KNOTS LATE THIS AFTERNOON THEN PROBABLY TO GALE FORCE DURING TONIGHT. GALE FORCE GUSTS SHOULD BE AT THEIR STRONGEST VALUES OF 40 TO POSSIBLY EVEN 45 KNOTS DURING THE DAYLIGHT HOURS HOURS THURSDAY. GALE FORCE GUSTS ARE POSSIBLE INTO LATE THURSDAY NIGHT...ESPECIALLY OVER THE OUTER ATLANTIC COASTAL WATERS. * SEAS... GENERALLY 2 TO 4 FEET TODAY BUT LIKELY INCREASING TO NEAR 5 FEET AT THE ENTRANCE TO DELAWARE BAY LATE TONIGHT AND THURSDAY AND TO AT LEAST 6 FEET ON THE ATLANTIC OUTER COASTAL WATERS. * TIMING...WINDS AND SEAS ARE DIMINISHING THIS MORNING THEN INCREASE LATE THIS AFTERNOON. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS BETWEEN 6 AM AND 6 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
235 WHUS71 KPHI 221501 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1001 AM EST WED DEC 22 2010 ANZ450>455-222215- /O.EXP.KPHI.SC.Y.0094.000000T0000Z-101222T1500Z/ /O.CON.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1001 AM EST WED DEC 22 2010 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT. * WINDS...NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 OR 40 KNOTS. * SEAS...3 TO 6 FEET. * TIMING...FROM TONIGHT INTO THURSDAY NIGHT. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS BETWEEN 600 AM AND 600 PM ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS A RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-222215- /O.CON.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1001 AM EST WED DEC 22 2010 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT. * WINDS...NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 OR 40 KNOTS. * SEAS...2 TO 5 FEET. * TIMING...FROM TONIGHT INTO THURSDAY NIGHT. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS BETWEEN 600 AM AND 600 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS A RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
899 WHUS71 KPHI 222010 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 310 PM EST WED DEC 22 2010 ANZ430-431-450>455-231100- /O.UPG.KPHI.GL.A.0018.101223T0300Z-101224T0900Z/ /O.NEW.KPHI.GL.W.0030.101222T2010Z-101224T0900Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 310 PM EST WED DEC 22 2010 ...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A GALE WARNING. IT IS IN EFFECT UNTIL 400 AM FRIDAY. * WINDS...NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 OR 40 KNOTS. * SEAS...4 TO 7 FEET ON THE OCEAN WATERS AND 2 TO 5 FEET ON DELAWARE BAY. * TIMING...FROM LATE TONIGHT INTO THURSDAY NIGHT. THE MOST LIKELY TIME FOR PERSISTENT NORTHWEST GALE FORCE GUSTS IS FROM THURSDAY MORNING INTO THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WIND SPEEDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ IOVINO
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 22, 3:22 AM EST, 29 minutes earlier.
Area forecast discussion, Dec 22, 3:22 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 AM EST WED DEC 22 2010
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE, MOVING DOWN FROM THE NORTHWEST, WILL
PASS OVER OUR REGION TONIGHT. HIGH PRESSURE WILL TRY TO BUILD IN
FROM THE WEST FOR THURSDAY THROUGH SATURDAY. LOW PRESSURE IS
EXPECTED TO PASS OFF THE SOUTHEAST COAST OVER THE WEEKEND AND IT
SHOULD PROGRESS TO THE NORTHEAST.
&&
.NEAR TERM /THROUGH TONIGHT/...
RELATIVELY NICE WEATHER DAY FOR US TODAY WITH A DECENT AMOUNT OF
SUNSHINE AND LIGHT WINDS EXPECTED. IT WILL REMAIN CLOUDIER UP
NORTH WITH MOSTLY CLEAR SKIES DOWN SOUTH FOR TODAY. TEMPERATURES
WILL BE SIMILAR TO YESTERDAY WITH HIGHS RANGING FROM AROUND 30 UP
NORTH TO NEAR 40 DOWN SOUTH.
A MID LEVEL SHORT WAVE WILL ROTATE DOWN FROM THE UPPER MIDWEST THIS
AFTERNOON AND PASS OVER OUR AREA TONIGHT. THE ONLY SOURCE OF
MOISTURE FOR THIS FEATURE IS THE GREAT LAKES AND CURRENT INDICATIONS
ARE THAT IT IS RELATIVELY MOISTURE STARVED AND WILL NOT HAVE AN
IMPACT FOR OUR CWA TONIGHT. MEANWHILE, AT THE SURFACE A WEAK AREA OF
LOW PRESSURE WILL CROSS THE SOUTHEASTERN UNITED STATES AND REMAIN
SOUTH OF THE REGION.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE AFOREMENTIONED SHORTWAVE MOVE THROUGH BY EARLY THURSDAY AND GETS
ABSORBED INTO THE STRONGER LOW PRESSURE SYSTEM SPINNING OFF TO OUR
EAST. MEANWHILE, WE WILL SEE THE GRADIENT TIGHTEN UP AGAIN AS
CANADIAN HIGH PRESSURE BUILDS DOWN FROM THE NORTHWEST AND THE LOW
OVER THE MARITIMES SLOWLY MAKES IT MOVE OUT TO SEA. AS A RESULT,
NORTHWEST WINDS WILL BECOME GUSTY OVERNIGHT INTO THURSDAY AND THEN
PERSIST THROUGH THE DAY BEFORE STARTING TO WANE A BIT THURSDAY
EVENING. WINDS WILL BE BETWEEN 20-30 MPH DURING THE DAY ON
THURSDAY, WITH SOME STRONGER GUSTS UP IN THE HIGHER ELEVATIONS.
DOESN'T LOOK LIKE IT WILL QUITE MEET WIND ADVISORY CRITERIA BUT WE
WILL KEEP AN EYE ON THE WINDS FOR THURSDAY.
ALSO, THERE MAY BE A ENOUGH OF A FETCH TO BRING A FEW FLURRIES
INTO OUR NORTHERN AREAS ON THURSDAY. HOWEVER, MOISTURE IS PRETTY
LIMITED AND ANY FLURRIES THAT OCCUR WOULD LIKELY BE LIMITED TO THE
HIGHER ELEVATIONS IN NW NJ AND THE SOUTHERN POCONOS.
TEMPERATURES WILL REMAIN NEAR OR JUST BELOW NORMAL FOR THE NEXT
COUPLE OF DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ALL EYES REMAIN FOCUSED ON AN EVENT FOR THE SECOND HALF OF THE
HOLIDAY WEEKEND.
SOME OF THE MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT, BUT
THERE REMAINS ENOUGH OF A SPREAD AND AT DAY 5, THIS STILL REMAINS
A LOWER THAN AVERAGE CONFIDENCE FCST.
ONE TREND THAT HAS DEVELOPED IS THAT VIRTUALLY ALL OF THE
GUIDANCE, WITH THE EXCEPTION OF THE GFS HAS TRENDED SLOWER WITH
THE UPCOMING STORM. AS A RESULT, CHRISTMAS DAY NOW LOOKS DRY,
DEPENDING ON THE ULTIMATE TIMING, SATURDAY NIGHT COULD END UP
MOSTLY DRY AS WELL.
VIRTUALLY ALL OF THE MDLS WANT TO BRING AT LEAST SOME PRECIP TO
THE AREA DURG THE SUNDAY INTO MONDAY TIME FRAME. THE MAIN
QUESTIONS REMAIN THE TIMING ULTIMATE PATH OF THE STORM WHICH WILL
AFFECT PRECIP AMTS (AND PSBLY PRECIP TYPE AS WELL).
THE GFS HAS A MUCH WEAKER SFC LOW, VIRTUALLY NO WELL DEFINED VORT
AND AS A RESULT IS MUCH MORE PROGRESSIVE WITH THE H5 PATN AND
KEEPS A MUCH WKR SFC LOW WELL TO OUR S AND E. THE GFS SOLN IS AS
CLOSE TO A NON-EVENT AS THE MDLS ARE SHOWING ATTM. HOWEVER, THE
GFS IS THE OUTLIER AND IS BEING DISCOUNTED ATTM.
THE UKMET HAS STUCK TO ITS GUNS ONCE AGAIN WITH A MORE ELY SOLN,
EVEN THOUGH IT HAS TRENDED WWD WITH ITS LATEST CYCLE. ITS POSN AT
27/12Z IS WELL OFF THE NC CST. THE UKMET TENDS TO BE ONE OF THE
MORE RELIABLE MDLS, SO WHILE IT IS AN OUTLIER WITH THE LATEST MDL
CYCLE, IT REMAINS TO BE SEEN IF IT WILL CONTINUE TO BE SO.
THE LATEST CMC HAS TRENDED A BIT SLOWER AND FURTHER E, AFTER A
MARKED WWD SHIFT LAST NIGHT. ON THE OTHER HAND, THE ECMWF HAS
TRENDED SLOWER BUT FURTHER W. BOTH THE CMC AND ECMWF SOLNS WOULD
BE A MORE SIGNIFICANT EVENT FOR THE REGION, WITH THE ECMWF POSN
ULTIMATELY BRINGING PRECIP TYPE INTO QUESTION ESPECIALLY FOR SRN
AND ERN SECTIONS.
THE LATEST NAEFS STILL INDICATES MORE OF A GLANCING BLOW FOR THE
REGION, WITH THE INDIVIDUAL MEMBERS PRESENTING ALL DIFFERENT
SCENARIOS.
SO, WHAT DOES THIS ALL MEAN? WELL, UNCERTAINTY PREVAILS, AS IT
SHOULD AT DAY 5, BUT INDICATIONS ARE THAT AT LEAST SOMETHING WILL
OCCUR IN THE SUNDAY/MONDAY TIME FRAME. AGAIN, THE UKMET WOULD AND
GFS WOULD INDICATE THE MOST MINIMAL EVENTS WITH THE CMC AND ECMWF
BEING MORE SIGNIFICANT. THE ULTIMATE TIMING, TRACK AND INTENSITY
OF THE LOW DETERMINE WHAT OCCURS AND THOSE DETAILS WILL HOPEFULLY
BE REFINED BY THE MDLS IN THE COMING DAYS. MDL POSNS VARY EXCEPT
FOR THE CMC AND ECMWF, WHERE THERE ARE TIMING DIFFS.
DEPENDING ON THE TIMING OF THE SYSTEM IT COULD BE OVER EARLY
MONDAY OR LINGER A BIT LONGER AS WELL, WITH IMPROVING CONDS. DRY
AND WINDY WX WILL BE IN STORE FOR TUESDAY WITH HIGH PRESSURE TO
THE W. IT WILL BE COLD THRU THE PD, WITH TEMPS AVERAGING 5-10
DEGREES BELOW NRML.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 12Z...VFR CIGS GENERALLY AOA 10000 FT. NW WIND WITH GUSTS TO
NEAR 15KT. EXCEPTION KABE WHERE MVFR CIGS NEAR 2000 FT PERSIST IN
RELATION TO SPILLAGE OVER THE POCONOS FROM THE IFR CONDS AT KMPO.
KMPO WITH STRATUS-FOG-RIDGES OBSCURED ALONG WITH NW GUSTS TO NEAR
25 KNOTS.
CONFIDENCE IS BELOW AVERAGE DUE TO MODEL DIFFERENCES REGARDING LOW
CIGS SPILLING SEWD OVER THE POCONOS AND SOME INDICATIONS THAT BKN
MVFR CIGS NEAR 2500 FT MAY OCCUR AT KRDG TOWARD DAWN.
TODAY AFTER 12Z...VFR FEW-SCT CLOUDS NEAR 10000FT PROBABLY BECOMING
BKN FOR A SHORT TIME LATE IN THE DAY EXCEPT IFR CIGS PERSIST VCNTY
KMPO. MVFR CIGS VCNTY KABE SHOULD DISSIPATE THIS MORNING.
NW WIND GUSTS 15-22KT. EXCEPTION...WIND GUSTS AT KMPO SHOULD
INCREASE TO 30-35 KT AFTER 21Z.
LOWER THAN AVG CONFIDENCE FCST DUE TO LOWER CIGS SPILLING OVER THE
POCONOS.
TONIGHT...VFR. NW WIND GUSTS 20-28 KT. EXCEPTION MAY BE VCNTY KMPO
WHERE IFR CIGS SHOULD OCCUR AND PROBABLE GUSTS OF 35-40 KT DURING
THE NIGHT.
LOWER THAN AVG CONFIDENCE FCST DUE TO THE POSSIBILITY OF
SCT-BKN SC NEAR 2500 FEET SPREADING SEWD INTO MANY OF THE TAF SITES.
THURSDAY...VFR SCT AOA 6000 FT. NW WIND GUSTS 25-35KT EXCEPT SPOTTY
AROUND 40 KT VCNTY KMPO EARLY AND AGAIN LATE IN THE DAY. IFR CIGS
POSSIBLE VCNTY KMPO. CONFIDENCE ABOVE AVG.
OUTLOOK...
THURSDAY NIGHT...VFR. NW WIND GUSTS 20-25 KT POSSIBLY STILL NEAR
35 KT VCNTY KMPO.
FRIDAY...VFR NW WIND WIND GUSTS 20-25 KT MAINLY DAYLIGHT HOURS.
CIGS AOA 20000 FT ARRIVING FRIDAY NIGHT.
SATURDAY AND SUNDAY...VFR CIGS PROBABLE WITH POSSIBLE SCT-BKN SC
AT 2500 FT AT TIMES. JUST A LOW PROBABILITY A COASTAL STORM WILL
AFFECT THE REGION SUNDAY.
&&
.MARINE...
ISSUING A GALE WATCH FOR LATE WED NIGHT INTO EARLY FRIDAY MORNING IN
THE 330 AM PACKAGE. NW G40-45 KT EXPECTED DURING THE BRUNT OF THE
WIND TOWARD MIDDAY THURSDAY. WATCH EMBRACES A VERY LONG PERIOD.
WHEN ITS CONVERTED TO A WARNING...IT MAY BE FOR THE MOST PROBABLE
TIME FRAME WITHIN THE CURRENT WATCH TIME RANGE. CAN SEE A FEW GUSTS
NEAR 35 KT JUST BEFORE MIDNIGHT TONIGHT...BUT THE CAA AND BEST
MIXING WILL PROBABLY BE DURING THURSDAY MORNING OR MIDDAY DAYLIGHT
HOURS. PULSES OF GUSTS NEAR 35 KTS THEREAFTER INTO THURSDAY EVENING
OR EVEN LATER AT NIGHT ON THE OUTER COASTAL WATERS. BUFKIT SUPPORT
FROM 00Z/22 NAM MXG HT AND ASSTD TSECTION WIND FIELDS.
MEANWHILE...SCA PROBABLY TERMINATED AT 330 AM ISSUANCE EXCEPT NRN
WATERS AGAINST OKX. TREND ON WAVE HEIGHTS AND WINDS IS DOWN.
FRIDAY INTO EARLY SATURDAY...SCA CONDS POSSIBLE.
LATER SATURDAY INTO EARLY SUNDAY...COULD BE HEADLINE FREE.
LATER SUNDAY INTO MONDAY...UNCERTAIN WHETHER SCA OR A STRONG
GALE...DEPENDENT ON OCEAN STORM TRACK.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES AT TIME OF HIGH TIDE THIS PAST TUESDAY AFTERNOONS
HIGH TIDE WERE 1.3 TO 1.6 ABV ASTRO. DEPARTURES ARE STILL RATHER
LARGE AS OF THIS WRITING BUT OCCURRING AT LOW TIDE. LOCAL EQUATIONS
SUGGEST DEPARTURES AT THIS MORNINGS HIGH TIDE WILL BE ABOUT HALF OF
WHAT THEY WERE THIS PAST EVENING. IF WE NEED TO ISSUE A STMT...IT
WILL BE AT 630 AM...LAST MINUTE FOR POSSIBLE MARGINAL REACHING FLOOD
STAGE BUT NOT EXCEEDING... PRIMARILY AT CAPE MAY. TRENDS WILL BE THE
DETERMINING FACTOR AROUND 6AM REVIEW TIME.
SINCE WE HAVE LOWERING SEAS AND SUBSIDING WINDS...FLOODING IS
NOT EXPECTED ALONG MOST IF NOT ALL THE OCEAN FRONT AT TIME OF HIGH
TIDE WEDNESDAY MORNING, BUT IT COULD BE CLOSE! IF ANY FLOODING
DOES DEVELOP, IT WILL BE MINOR, AND WILL BE CONFINED ONLY TO THE
OCEAN FRONT. MONITORING AND WILL ISSUE APPROPRIATE STATEMENT IF
NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT FOR
ANZ430-431-450>455.
SMALL CRAFT ADVISORY UNTIL 8 AM EST THIS MORNING FOR ANZ450-
451.
&&
SYNOPSIS...IOVINO/MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...NIERENBERG
AVIATION...DRAG
MARINE...DRAG
TIDES/COASTAL FLOODING...DRAGHazardous weather outlook, Dec 22, 3:25 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 AM EST WED DEC 22 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-230830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 325 AM EST WED DEC 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COASTAL STORM MAY AFFECT OUR REGION DURING THE SATURDAY NIGHT INTO MONDAY TIME FRAME. THE TIMING AND THE TRACK OF THE SYSTEM REMAIN QUITE UNCERTAIN AT THIS POINT, AS DOES ITS POTENTIAL IMPACT ON OUR REGION. THE FORECAST WILL BE REFINED AS ADDITIONAL INFORMATION BECOMES AVAILABLE OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-230830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 AM EST WED DEC 22 2010 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A COASTAL STORM MAY AFFECT OUR REGION DURING THE SATURDAY NIGHT INTO MONDAY TIME FRAME. THE TIMING AND THE TRACK OF THE SYSTEM REMAIN QUITE UNCERTAIN AT THIS POINT, AS DOES ITS POTENTIAL IMPACT ON OUR REGION. THE FORECAST WILL BE REFINED AS ADDITIONAL INFORMATION BECOMES AVAILABLE OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-230830- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 325 AM EST WED DEC 22 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A COASTAL STORM MAY AFFECT OUR REGION DURING THE SATURDAY NIGHT INTO MONDAY TIME FRAME. THE TIMING AND THE TRACK OF THE SYSTEM REMAIN QUITE UNCERTAIN AT THIS POINT, AS DOES ITS POTENTIAL IMPACT ON OUR REGION. THE FORECAST WILL BE REFINED AS ADDITIONAL INFORMATION BECOMES AVAILABLE OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 6:09 AM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Ocean | 4 hr |
| Dec 22, 3:10 PM EST | Gale Warning | PHI | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.